Alert archive / Oklahoma / Special Weather Statements in 2016

Special Weather Statement, NWS Tulsa, OK

April 19, 2016Tulsa County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Apr 19, 2016, 11:39 PM CDT for Tulsa County, Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2016, 11:39 PM CDT (04:39 UTC)
Expired
Apr 20, 2016, 12:30 AM CDT
In force
51 min
Issued by
NWS Tulsa, OK

County Tulsa County, OK

The radar

The Tulsa radar (KINX), 31 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 4.7 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2016-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 65 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2016-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
65 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1165 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

509 
WWUS84 KTSA 200439
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1139 PM CDT TUE APR 19 2016
 
OKZ054-055-060-061-066-067-200530-
ROGERS OK-TULSA OK-WAGONER OK-WASHINGTON OK-OSAGE OK-OKMULGEE OK-
1139 PM CDT TUE APR 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OKMULGEE...WESTERN
ROGERS...SOUTHEASTERN OSAGE...SOUTHEASTERN WASHINGTON...NORTHWESTERN
WAGONER AND TULSA COUNTIES UNTIL 1230 AM CDT...

AT 1139 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES SOUTHWEST OF SPERRY TO 4 MILES NORTHEAST OF
PRESTON. MOVEMENT WAS NORTHEAST AT 30 MPH.

WINDS AROUND 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
TULSA...                          BROKEN ARROW...
OKMULGEE...                       OWASSO...
BIXBY...                          JENKS...
GLENPOOL...                       COWETA...
SKIATOOK...                       CATOOSA...
COLLINSVILLE...                   VERDIGRIS...
SPERRY...                         OOLOGAH...
VERA...                           STONEBLUFF...
TURLEY...                         ONETA...
LIBERTY...                        HECTORVILLE...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 217 AND 244.
 
LAT...LON 3593 9558 3585 9569 3586 9577 3580 9577
      3566 9597 3600 9603 3607 9603 3607 9605
      3631 9609 3659 9572
TIME...MOT...LOC 0439Z 226DEG 28KT 3627 9604 3577 9595 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 19, 9:15 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Apr 19, 9:15 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
915 PM CDT TUE APR 19 2016

...UPDATE...

.DISCUSSION...
Band of showers/thunderstorms from central OK into
northern TX continues to make steady progress toward
eastern OK this evening. Strongest storms have been
confined to near the Red River and farther south into
TX...and could see some gusty winds develop across far
southeast OK over the next few hours as the MCS propagates
farther east.

Made a few tweaks to PoPs based on current radar trends
but otherwise forecast is in good shape.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   54  72  52  74 /  90  10  20  20
FSM   60  75  56  76 /  60  60  20  20
MLC   58  74  53  73 /  80  30  30  30
BVO   51  72  48  75 /  90  10  20  20
FYV   54  71  49  72 /  60  50  20  20
BYV   54  72  51  74 /  40  50  20  20
MKO   57  74  52  74 /  80  30  20  20
MIO   55  72  51  74 /  80  30  20  20
F10   57  72  53  73 /  80  20  20  20
HHW   61  75  57  73 /  80  50  30  40

&&

.TSA Watches/Warnings/Advisories...
OK...NONE.
AR...NONE.
&&

SHORT TERM...18
Hazardous weather outlook, Apr 19, 4:50 PM CDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
450 PM CDT TUE APR 19 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-201015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
450 PM CDT TUE APR 19 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...TONIGHT.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...MAINLY TONIGHT.

DISCUSSION...
AREAS OF SHOWERS WILL CONTINUE TO PUSH SLOWLY EAST ACROSS PARTS OF
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS INTO THE EVENING HOURS.
COVERAGE OF SHOWERS AND THUNDERSTORMS IS EXPECTED LATER THIS
EVENING...WITH LOCALLY HEAVY RAINFALL AGAIN POSSIBLE ACROSS EASTERN
OKLAHOMA. THE OVERALL SEVEREWEATHER THREAT IS LOW...HOWEVER A FEW
CELLS COULD PRODUCE GUSTY WINDS AND SMALL HAIL ACROSS SOUTHEAST
OKLAHOMA TONIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY AND SATURDAY...NO HAZARDS.
SUNDAY AND MONDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS FAR EASTERN
OKLAHOMA AND WESTERN ARKANSAS WEDNESDAY...WITH ADDITIONAL SHOWERS
AND THUNDERSTORMS POSSIBLE THURSDAY AS AN UPPER LEVEL STORM
SYSTEM MOVES SLOWLY EAST ACROSS THE PLAINS. DRY AND WARMER WEATHER
WILL PREVAIL LATE THIS WEEK THROUGH THE WEEKEND BEFORE ANOTHER
UPPER LEVEL SYSTEM POTENTIALLY IMPACTS THE REGION EARLY NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Apr 19, 11:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1139 PM CDT TUE APR 19 2016

OKZ054-055-060-061-066-067-200530-
ROGERS OK-TULSA OK-WAGONER OK-WASHINGTON OK-OSAGE OK-OKMULGEE OK-
1139 PM CDT TUE APR 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OKMULGEE...WESTERN
ROGERS...SOUTHEASTERN OSAGE...SOUTHEASTERN WASHINGTON...NORTHWESTERN
WAGONER AND TULSA COUNTIES UNTIL 1230 AM CDT...

AT 1139 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES SOUTHWEST OF SPERRY TO 4 MILES NORTHEAST OF
PRESTON. MOVEMENT WAS NORTHEAST AT 30 MPH.

WINDS AROUND 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
TULSA...                          BROKEN ARROW...
OKMULGEE...                       OWASSO...
BIXBY...                          JENKS...
GLENPOOL...                       COWETA...
SKIATOOK...                       CATOOSA...
COLLINSVILLE...                   VERDIGRIS...
SPERRY...                         OOLOGAH...
VERA...                           STONEBLUFF...
TURLEY...                         ONETA...
LIBERTY...                        HECTORVILLE...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 217 AND 244.

LAT...LON 3593 9558 3585 9569 3586 9577 3580 9577
      3566 9597 3600 9603 3607 9603 3607 9605
      3631 9609 3659 9572
TIME...MOT...LOC 0439Z 226DEG 28KT 3627 9604 3577 9595

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 1:21 AM CDTSpecial Weather StatementTSACherokee, Muskogee, Sequoyah39 min
Apr 20, 2:18 AM CDTSpecial Weather StatementTSAChoctaw, Pushmataha42 min

Nearby

Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.